My son aged 26 years is a Cerebral palsy(Mild), Autistic, and other Multiple Disabilities DICORATE 500ER 1.0.0 plus Sizodon Forte 1.0.1 and Chlorpromazine 50 mg 0.0.1 is his daily dose. He frequently falls and injures his knees. He cannot walk erect. His legs are are always bent a little near the knees, perhaps due to overweight. Can anybody suggest whether I can stop or reduce any of the above three medicines.
My findings state that there are potentially unsafe interactions that apply to these three medications. The precautions you should be aware of are listed below:
Chlorpromazine/ Sizodon Forte (Risperidone): Using Chlorpromazine together with Risperidone may increase side effects such as drowsiness, blurred vision, dry mouth, heat intolerance, flushing, decreased sweating, difficulty urinating, abdominal cramping, constipation, rapid heart beats, confusion, and memory problems. Side effects may be more likely to occur in the elderly or those with a debilitating condition. You should avoid or limit the use of alcohol while being treated with these medications. Also avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medications affect you. It is important to tell your doctor about all other medications you use, including vitamins and herbs.
Dicorate (Divalproex sodium)/ Sizodon Forte (Risperidone): Using Dicorate (Divalproex sodium) together with Risperidone can alter the effects divalproex sodium. This can cause drowsiness, dizziness, lightheadedness, and confusion. If your doctor prescribes these medications together, you may need a dose adjustment or special tests to safely take both medications. Avoid driving until you know how the medications will affect you. It is important to tell your doctor about all other medications you use, including vitamins and herbs.
I'm not sure why your doctor would prescribe your son medications that are potentially unsafe, I would talk to him about about this because it sounds as if your son is having some sort of reaction. Do not change or stop using any of these medications without talking to him/her first.
I hope this info helps, please post back if you have any more questions!
Was this helpful?0
Ashok Kumar B Says:
Thanks Jenna for your reply. I forgot to mention that he is also mentally handicapped, has got behavior problems from birth he has such problems. While you have explained Risperidone + Chlorpromazine, Dicorate + Chlorpromazine and Dicorate +Risperidone, that is two medicines at a time, you may advice regarding all THREE together every day. Kindly if you don't mind please let me know whether it is your professional knowledge or experience as a care giver.